Nebraska, 2007Lightning Strike in Nebraska, August 6, 2007
August 6, 2007 · NWS GLD · 1 event in 1 county or zone
Thunderstorms moved across southern Nebraska around daybreak. Lightning apparently damaged a power substation insulator, resulting in power outages.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved across southern Nebraska around daybreak. Lightning apparently damaged a power substation insulator, resulting in power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 6, 2:30 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 6, 2:30 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT MON AUG 6 2007
.DISCUSSION...THE MID/UPPER RIDGE WAS LOCATED NEAR THE ARKLATEX
REGION THIS MORNING AS THE TRI-STATE AREA REMAINS ON THE FRINGE OF
THE STRONGER MID/UPPER FLOW.
TODAY-TONIGHT...
A LARGE COMPLEX OF THUNDERSTORMS REMAINS ACROSS EAST CENTRAL
COLORADO EARLY THIS MORNING LIFTING NORTHEAST ACROSS THE AREA.
INITIAL ACTIVITY APPEARED TO DEVELOP ALONG NOSE OF LLJ ACROSS MUCH OF
NORTHERN KANSAS...HOWEVER THIS ACTIVITY DRIFTED ENE AND DISSIPATED
WHILE ANOTHER ROBUST AREA OF THUNDERSTORMS DEVELOPED FURTHER WEST
ALONG EASTERN PERIPHERY OF MOIST PLUME. WILL LIKELY INSERT A
MORNING MENTION BASED ON EARLY MORNING TRENDS.
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON
WITH CONVERGENCE IN VICINITY OF LEE TROUGH. NAM/GFS SUGGEST A WEAKER
CAP TODAY COMPARED TO YESTERDAY SO WILL INCREASE POPS DURING THE
AFTERNOON HOURS AS ML CAPE EXCEEDS 2000 J/KG ACROSS MUCH OF THE
AREA. MON NIGHT APPEARS RATHER SIMILAR WITH DEVELOPING LLJ ACROSS
SOUTHWEST KANSAS. INCREASED POPS ALONG NOSE OF LLJ AND KEPT A
MENTION THROUGH THE OVERNIGHT HOURS.
TUE-WED...
RIDGE WILL CONTINUE SLIGHT SHIFT TO THE EAST THANKS TO A DEEP
SHORTWAVE TROUGH ON THE WEST COAST. HOWEVER...THE GREAT PLAINS
REMAIN UNDER SOUTHWEST FLOW FOR THIS PERIOD ALLOWING FOR
CONSIDERABLE WARMING. NAM AND GFS HINT AT A COLD FRONT MOVING
THROUGH THE REGION WEDNESDAY OR THURSDAY AND A SHALLOW PRE FRONTAL
TROUGH TUESDAY. FOR WEDNESDAY...UPPER LEVEL JET DYNAMICS COULD HELP
WITH DEVELOPMENT OF CONVECTION ALONG THE FRONT...AS ECMWF...NAM...
AND GFS SHOW THE TRI STATE REGION IN THE RIGHT REAR QUADRANT OF A
250 MB JET. WITH ALL FEATURES...TIMING IS STILL SOMEWHAT
UNCERTAIN...AND THUS STILL HARD TO GET TOO SPECIFIC WITH POPS.
&&
.AVIATION...WIDELY SCATTERED THUNDERSTORMS CREATING MVFR/BRIEF IFR
CONDITIONS WILL BE POSSIBLE THROUGH 14Z AT BOTH KGLD AND KMCK
TERMINALS BEFORE ACTIVITY DIMINISHES/MOVES NORTHEAST AWAY FROM THE
AREA. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG
SFC TROUGH AXIS ACROSS WESTERN KANSAS EXTENDING NORTHEAST INTO
EXTREME SOUTHWEST NEBRASKA.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
MCGUIREJOHNSON
Hazardous weather outlook, Aug 6, 4:10 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
410 AM MDT MON AUG 6 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
410 AM MDT MON AUG 6 2007 /510 AM CDT MON AUG 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED MORNING THUNDERSTORMS WILL PRODUCE BRIEF GUSTY
WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN
WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR MORNING THUNDERSTORMS
WILL BE NORTH OF INTERSTATE 70.
WIDELY SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG A TROUGH OF LOW
PRESSURE THIS AFTERNOON WITH A CONTINUED CHANCE OVERNIGHT. A FEW
SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE...ESPECIALLY NORTH OF HIGHWAY 36.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH MUCH OF THE UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
Lightning, Hitchcock
- When
- August 6, 6:00 AM CST
- Where
- Hitchcock County, Beverly
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 40.280, -100.970
Lightning apparently struck an insulator at the Beverly, Nebraska substation, resulting in power outages across Dundy and Hitchcock counties for about an hour.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, August 6 to 12, 20072 deaths · 200 injured · 21 events
- Excessive Heat in Missouri, August 6 to 17, 20074 deaths · 37 events
- Heat in Illinois, August 6 to 9, 200737 injured · 19 events
- Excessive Heat in South Carolina, August 6, 20071 death · 1 event
- Drought in Mississippi, August 6 to 26, 2007$1.6 million · 10 events
- Flash Flooding and Hail in Nebraska, August 6 to 7, 2007$1.2 million · 56 kt wind · 13 events
- Flash Flooding and Damaging Winds in Iowa, August 6 to 7, 2007$345,000 · 80 kt wind · 9 events
- Heat in Missouri, August 6 to 9, 20076 injured · 11 events
- Flash Flooding in Pennsylvania, August 6, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strikes in Indiana, August 6, 2007$57,000 · 55 kt wind · 5 events
- Damaging Wind and Lightning Strike in Wisconsin, August 6, 2007$40,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Wyoming, August 6, 2007$35,000 · 1.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53039.